MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 4MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035474100
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Analysis of the returned device found that the main coil (subject device) was prematurely detached/separated during use.There were no clinical consequences to the patient reported as a result of this event and the procedure was completed successfully.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system), there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the main coil was seen to be detached/separated.The main coil was seen to be kinked/bent and stretched.The coil delivery wire was seen to be kinked/bend.The coil introducer sheath was not returned.Functional inspection was not carried out due to the damage noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported coil in catheter friction complaint could not be replicated during device analysis; however, the analysis results are consistent with the reported event.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was friction felt while advancing the coil within the microcatheter.The device was analyzed.The main coil was found to be detached/separated from the coil delivery wire, kinked/bent and stretched.The coil delivery was found to be kinked/bent.An assignable cause of procedural factors was assigned to the as reported ''coil in catheter friction'' and as analyzed "main coil stretched'¿, "main coil kinked/bent", "main coil prematurely detached/separated during use".As this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.An assignable cause of handling damage was assigned to as analyzed "coil delivery wire kinked/bent" as the defect appears to be associated with handling of the product or portion of the product during the procedure.

Brand Name
TARGET 360 SOFT 4MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17910091
Report Number3008881809-2023-00501
Device Sequence Number6627152
Product Code HCG
UDI-Device Identifier07613252192756
UDI-Public07613252192756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2025
Device Catalogue NumberM0035474100
Device Lot Number23428466
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Initial Report FDA Received Date10/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVOY GUIDE CATHETER (CODMAN); EXCELSIOR SL-10 MICROCATHETER (STRYKER); EXCELSIOR XT-27 MICROCATHETER (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER); NEUROFORM EZ STENT (STRYKER); SYNCHRO GUIDEWIRE (STRYKER); TARGET COIL (STRYKER)
Patient Age54 YR
Patient SexMale
Patient Weight71 KG
Patient RaceAsian